Alert archive / Maine / River Flood Warnings in 2013
River Flood Warning 7, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Mar 13, 2013, 2:24 PM EDT for Somerset County, Maine. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2013, 2:24 PM EDT (18:24 UTC)
- Expired
- Mar 13, 2013, 11:55 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Carrabassett River at North Anson (NANM1).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01047000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Mar 13, 11:25 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 13, 11:25 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1125 AM EDT WED MAR 13 2013
.SYNOPSIS...
A COLD FRONT MOVES OFFSHORE TODAY WITH A FEW LINGERING SHOWERS IN
THE MOUNTAINS. ANOTHER WEAK AREA OF LOW PRESSURE MAY BRING A FEW
SHOWERS TO THE REGION TOMORROW. A COLD FRONT WILL MOVE THROUGH THE
REGION ON SATURDAY. LOW PRESSURE WILL BRING RAIN OR SNOW TO
NORTHERN NEW ENGLAND BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
15Z UPDATE...ISSUING NEW COASTAL MARINE FORECAST TO DROP SCA'S FOR
THE BAYS. CONTINUING SCA'S FOR OUTER WATERS FOR HIGH SEAS. NO
OTHER CHANGES PLANNED ATTM.
PREVIOUS DISCUSSION...
COLD FRONTAL BOUNDARY MOVING THROUGH EASTERN MAINE AT THE MOMENT
WITH AN AREA OF HEAVY RAIN ALONG IT WITH SOME CONVECTIVE ELEMENTS
HELPING TO INCREASE RAINFALL TOTALS. MOST OF NEW HAMPSHIRE AND
MAINE RECEIVED BETWEEN A HALF AND ONE INCH WITH THE HIGHER TERRAIN
GETTING CLOSER TO 2 INCHES. AREAS WHICH HAVE CLEARED OUT BEHIND
THE RAIN HAVE QUICKLY DEVELOPED FOG. FORECAST SOUNDINGS INDICATE
STRATUS AROUND 2500-3500 FT MAY BE HARD TO GET RID OF TODAY WITH
AN INVERSION AROUND 850MB...BUT EXPECT CLEARING IN DOWNSLOPE
AREAS. TEMPERATURES SHOULD BE ON THE WARM SIDE WITH THE HELP OF
DOWNSLOPING WEST WINDS HELPING TO BOOST READINGS INTO THE 40S AND
LOWER 50S. A FEW SNOW SHOWERS ARE POSSIBLE IN FAR NORTHERN NEW
HAMPSHIRE AND OXFORD...FRANKLIN... AND SOMERSET COUNTIES THROUGH
THE EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
ONLY WEAK COLD ADVECTION IS ASSOCIATED WITH THIS FRONTAL PASSAGE.
OVERNIGHT LOWS WILL BE IN THE LOWER 20S NORTH TO MID TO UPPER 20S
SOUTH. AN INCREASE IN CLOUDS WITH SCATTERED SHOWERS ARE POSSIBLE
THURSDAY AS THE UPPER TROUGH ROTATES INTO NORTHERN NEW ENGLAND
WITH SHORT WAVE ENERGY ROTATING AROUND THE BASE. THURSDAY WILL BE
A LITTLE COOLER WITH LOWER 30S NORTH TO UPPER 30S SOUTH.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
GENERAL PATTERN THROUGH THE PERIOD WILL CONSIST OF NORTHWEST FLOW
OR ZONAL FLOW ALOFT WITH A FEW MINOR WAVES PASSING THROUGH THE
FLOW THROUGH EARLY NEXT WEEK.
HIGH PRESSURE BUILDS IN FROM THE WEST THROUGH FRIDAY... BRINGING
ANY LINGERING SHOWERS TO AN END. A COLD FRONT WILL PUSH THROUGH
NEW ENGLAND EARLY SATURDAY... WITH COLDER AIR MOVING IN BEHIND IT.
GFS IS MORE BULLISH ON THE COLD AIR WHILE THE ECMWF DOES NOT SEEM
TO SHOW AS MUCH COLD AIR AVAILABLE AND MODERATES IT MORE AS IT
COMES INTO THE AREA. LOOKS LIKE HIGHS ON SUNDAY WILL BE ABOUT 10
DEGREES BELOW NORMAL WITH HIGHS IN THE 20S AND LOW 30S. LOW
TEMPERATURES DROP INTO THE SINGLE DIGITS AND TEENS WITH ANY GOOD
CLEARING. COLD HIGH PRESSURE SHIFTS EAST ON MONDAY. LOW PRESSURE
WILL TRACK NORTHEAST THROUGH THE GREAT LAKES EARLY NEXT WEEK...
WITH COASTAL LOW PRESSURE DEVELOPING NEAR THE SOUTHERN NEW ENGLAND
COAST AROUND TUESDAY. MODELS COMING INTO BETTER AGREEMENT ON
COASTAL LOW FORMING SOUTH OF THE AREA... WITH PRECIPITATION MORE
LIKELY TO FALL AS SNOW THAN RAIN. THOUGH THERE COULD BE SOME
MIXING NEAR THE COAST. WITH A SOLID FEED OF MOISTURE UP THE EAST
COAST THERE COULD BE A SUBSTANTIAL AMOUNT OF QPF WITH THIS SYSTEM.
IT IS POSSIBLE THAT ALL OR PART OF THE FORECAST AREA COULD SEE
MODERATE TO HEAVY SNOWFALL ACCUMULATIONS IF THE COASTAL LOW DOES
DEVELOP AND TRACK SOUTH OF THE AREA AS CURRENTLY PROJECTED.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...PATCHY DENSE FOG IS POSSIBLE THIS MORNING AS SHOWERS
DIMINISH...IMPROVING TO MVFR BY MID MORNING. STRATUS DECK AROUND
FL025-035 WILL BE HARD TO EXTRACT UNDER INVERSION FROM THE
FOOTHILLS NORTH AND WEST. THE COASTAL PLAIN SHOULD CLEAR OUT THIS
AFTERNOON.
LONG TERM...GENERALLY VFR CONDITIONS EXPECTED THROUGH THE
WEEKEND... THOUGH OCCASIONAL SNOW SHOWERS WILL BE POSSIBLE IN THE
MOUNTAINS.
&&
.MARINE...
SHORT TERM...SMALL CRAFT ADVISORY CONTINUES THROUGH THIS MORNING
FOR PENOBSCOT BAY AND EVERYWHERE ELSE THROUGH TOMORROW MORNING.
LONG TERM...WINDS AND SEAS GENERALLY REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THROUGH THE WEEKEND. THOUGH THE BEST CHANCE OF
SEEING 25 KT WINDS WILL BE BEHIND A COLD FRONT ON SATURDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT
THURSDAY FOR ANZ150-152-154.
&&Hazardous weather outlook, Mar 13, 3:56 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 356 AM EDT WED MAR 13 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-140800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 356 AM EDT WED MAR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT SNOWFALL ACCUMULATIONS ACROSS AT LEAST PORTIONS OF NORTHERN NEW ENGLAND ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-140800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 356 AM EDT WED MAR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:05 PM EDT | Small Craft Advisory for Hazardous Seas | GYX | 12 hr |
Nearby
River Flood Warnings in Maine, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.